MATHEMATICA BOHEMICA, Vol. 129, No. 1, pp. 29-31 (2004)

A remark on branch weights in countable trees

Bohdan Zelinka

Bohdan Zelinka, Technicka Univerzita Liberec, Pedagogicka fakulta, katedra aplikované matematiky, Voronezska 13, 460 01 Liberec, Czech Republic, e-mail:

Abstract: Let $T$ be a tree, let $u$ be its vertex. The branch weight $b(u)$ of $u$ is the maximum number of vertices of a branch of $T$ at $u$. The set of vertices $u$ of $T$ in which $b(u)$ attains its minimum is the branch weight centroid $B(T)$ of $T$. For finite trees the present author proved that $B(T)$ coincides with the median of $T$, therefore it consists of one vertex or of two adjacent vertices. In this paper we show that for infinite countable trees the situation is quite different.

Keywords: branch weight, branch weight centroid, tree, path, degree of a vertex

Classification (MSC2000): 05C05

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number] [Journals Homepage]
© 2004–2010 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition